Alert archive / Alabama / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 272, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Sep 16, 2017, 5:42 PM CDT for Coffee County, Dale County, Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2017, 5:42 PM CDT (22:42 UTC)
- Expired
- Sep 16, 2017, 6:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Coffee County, AL, Dale County, AL
The radar
The Ft Rucker radar (KEOX), 34 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 673 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
006
WUUS52 KTAE 162242
SVRTAE
ALC031-045-162330-
/O.NEW.KTAE.SV.W.0272.170916T2242Z-170916T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
542 PM CDT SAT SEP 16 2017
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northwestern Dale County in southeastern Alabama...
Northeastern Coffee County in southeastern Alabama...
* Until 630 PM CDT
* At 542 PM CDT, a severe thunderstorm was located over Ariton, or 8
miles southeast of Brundidge, moving south at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Fort Rucker, Ozark, Enterprise, New Brockton, Ariton, Mixons
Crossroads, Hunt Field, Dill, Hooper Stage Field, Clintonville,
Ewell, Roeton, Dale County Lake, Marley Hill, Camp Alaflo Bsa,
Clowers Crossroads, Hwy 231 Pea River Bridge, Woodland Grove
Church, Java and Chestnut Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3162 8596 3162 8561 3138 8555 3136 8599
TIME...MOT...LOC 2242Z 001DEG 20KT 3162 8573
HAIL...1.25IN
WIND...60MPH
$$
ADLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 2:22 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Sep 16, 2:22 PM CDT, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 322 PM EDT Sat Sep 16 2017 .NEAR TERM [Through Tonight]... Thunderstorms are developing quickly this afternoon in a rather moist environment for mid September. Areas west of a Tallahassee to Albany line should have the best coverage this afternoon as these areas were largely cloud free through late morning. Hi-res guidance shows these storms persisting into the evening, but with the loss of daytime heating, expect storms to diminish by 03z. Overnight, should be fairly quiet, however patchy fog is expected to develop inland. Low temperatures should be in the lower 70s. .SHORT TERM [Sunday Through Monday Night]... Our FA will be between a building ridge over the western Gulf and Hurricane Jose off the southeast U.S. moving northward. The result will be deep dry northerly flow filtering into the local region. We will see a low (20%) chance for rain over our far western zones Sunday. Otherwise, it will be dry and warm with highs near 90 and lows in the upper 60s to around 70. .LONG TERM [Tuesday Through Saturday]... Deep layer ridging and dry conditions will continue through Tuesday. An upper level trough will develop down the Atlantic seaboard beginning Wednesday increasing chances for diurnal convection (20-30%) through the remainder of the week. A tropical system (Maria?) is forecast to be moving through the Bahamas toward the end of the extended period and will be monitored closely. Highs will be in the upper 80s to low 90s and lows will be in the upper 60s to low 70s. && .AVIATION [Through 18Z Sunday]... VFR conditions are occurring across the region this afternoon, however scattered showers and thunderstorms are developing. Expect more widespread development by 20z with thunderstorms producing MVFR conditions with ocnl IFR conditions. Storms should dissipate by 00z with VFR conditions generally prevailing overnight. Possibility of at least MVFR conditions at TLH/VLD before sunrise Sunday, but then improving to VFR by 14z. && .MARINE... High pressure will dominate for the next several days, keeping winds below 15 knots and seas 2 feet or less through the period. && .FIRE WEATHER... Hazardous fire weather conditions are not expected over the next several days. && .HYDROLOGY... Aside the Suwannee River, area rivers are either nearing crest or have crested at or below action stage. Rainfall accumulations over the next 5 days is expected to be an inch or less This will allow river levels to gradually subside. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 72 90 69 90 71 / 20 10 0 0 10 Panama City 73 87 73 88 74 / 20 20 0 0 10 Dothan 71 88 68 89 69 / 20 10 10 0 10 Albany 70 89 68 89 69 / 10 0 0 0 10 Valdosta 70 88 68 88 69 / 20 0 0 0 10 Cross City 71 89 69 89 70 / 10 0 0 0 10 Apalachicola 73 86 72 88 74 / 10 10 0 0 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Godsey SHORT TERM...Barry LONG TERM...Barry AVIATION...Godsey MARINE...Barry FIRE WEATHER...Harrigan HYDROLOGY...Moore
In the hours before
Special weather statement, Sep 16, 3:41 PM CDT, 2 hours 1 minute before
Special Weather Statement National Weather Service Tallahassee FL 341 PM CDT SAT SEP 16 2017 ALZ069-FLZ011-162130- Houston AL-Jackson FL- 341 PM CDT SAT SEP 16 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOUSTON AND NORTHEASTERN JACKSON COUNTIES UNTIL 430 PM CDT... At 341 PM CDT, National Weather Service doppler radar indicated a strong thunderstorm 7 miles east of Cottonwood. This storm was nearly stationary. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Malone, Crosby and Grangeburg. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3112 8525 3114 8512 3097 8503 3095 8522 TIME...MOT...LOC 2041Z 319DEG 3KT 3108 8517 ADL
Special weather statement, Sep 16, 4:11 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
411 PM CDT SAT SEP 16 2017
ALZ069-FLZ011-162200-
Houston AL-Jackson FL-
411 PM CDT SAT SEP 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOUSTON AND NORTH
CENTRAL JACKSON COUNTIES UNTIL 500 PM CDT...
At 411 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Cottonwood, moving south at 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cottonwood, Malone, Madrid, Campbellton, Grangeburg, Garretts
Crossroads, Sealy Springs, Ellaville and Sills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3104 8546 3110 8533 3113 8519 3097 8510
3092 8542
TIME...MOT...LOC 2111Z 352DEG 8KT 3103 8529
ADLSpecial weather statement, Sep 16, 4:34 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
434 PM CDT SAT SEP 16 2017
FLZ011-162215-
Jackson FL-
434 PM CDT SAT SEP 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JACKSON COUNTY UNTIL
515 PM CDT...
At 434 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 7 miles east of Graceville, moving south at 10
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Graceville, Malone, Greenwood, Campbellton, Richter Crossroads, Jacob
City, Jacobs, Browntown, Chipola Terrace, Ellaville, Marianna
Municipal A/P and Sills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3093 8555 3094 8553 3098 8552 3100 8550
3100 8517 3081 8513 3081 8534 3082 8548
3083 8549 3083 8560
TIME...MOT...LOC 2134Z 006DEG 9KT 3095 8538
ADLSpecial weather statement, Sep 16, 5:07 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
507 PM CDT SAT SEP 16 2017
ALZ068-069-FLZ007-009>011-162300-
Houston AL-Geneva AL-Holmes FL-Jackson FL-North Walton FL-
Washington FL-
507 PM CDT SAT SEP 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR GENEVA...SOUTH CENTRAL HOUSTON...
NORTHWESTERN JACKSON...NORTHWESTERN WALTON...HOLMES AND NORTHEASTERN
WASHINGTON COUNTIES UNTIL 600 PM CDT...
At 507 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorms along a line extending from 8 miles east of
Florala to near Graceville. Movement was south at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Chipley, Graceville, Bonifay, Geneva, Hartford, Slocomb, Samson,
Union, Cottondale, Paxton, Alford, Caryville, Esto, Westville,
Campbellton, Coffee Springs, Noma, Black, Cluster Springs and Kellys
Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3099 8639 3100 8619 3119 8619 3119 8613
3118 8612 3119 8611 3120 8590 3099 8534
3068 8534 3076 8584 3086 8639
TIME...MOT...LOC 2207Z 014DEG 15KT 3098 8619 3089 8549
ADLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 3:41 PM CDT | Special Weather Statement | TAE | Houston | 49 min |
| Sep 16, 4:11 PM CDT | Special Weather Statement | TAE | Houston | 49 min |
| Sep 16, 5:07 PM CDT | Special Weather Statement | TAE | Geneva | 53 min |
| Sep 16, 5:50 PM CDT | Areal Flood Advisory | TAE | Coffee, Geneva | 115 min |
| Sep 16, 6:43 PM CDT | Special Weather Statement | TAE | Coffee | 47 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.